Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 10, 2021, 12:39 PM CDT for Cameron County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 12:39 PM CDT (17:39 UTC)
- Expired
- Jul 10, 2021, 1:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 14 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3080 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WWUS84 KBRO 101739
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
1239 PM CDT Sat Jul 10 2021
TXZ255-101830-
Inland Cameron TX-
1239 PM CDT Sat Jul 10 2021
...SPECIAL WEATHER STATEMENT...
At 1236 PM CDT, Doppler radar was tracking showers and isolated
thunderstorms over portions of Cameron county, moving north at 35
mph.
Winds in excess of 30 mph and brief heavy rain will be possible with
this activity.
Locations impacted include...
Brownsville, Harlingen, San Benito, Los Fresnos, Rancho Viejo, Rio
Hondo, Palm Valley, Olmito, Port Of Brownsville, Southmost and La
Paloma.
LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
2589 9752 2592 9753 2594 9758 2599 9763
2600 9762 2601 9765 2603 9764 2603 9769
2602 9769 2602 9770 2629 9783 2631 9746
2592 9735 2591 9737 2589 9736 2584 9737
TIME...MOT...LOC 1736Z 160DEG 33KT 2603 9755
$$
McGinnisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 10, 5:46 AM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jul 10, 5:46 AM CDT, 6 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 546 AM CDT Sat Jul 10 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Convection failed to develop overnight, but a round of it is possible during the afternoon hours at the aerodromes due to daytime heating of a moist atmosphere. Overall, MVFR to VFR is forecast through the next 24 hours with light to moderate winds. && .PREV DISCUSSION... /issued 322 AM CDT Sat Jul 10 2021/ SHORT TERM (Now through Sunday): Weather forecast model guidance, as well as current radar and satellite imagery, suggest that additional flash flooding is not likely to develop between now and around sunrise this morning. As a result, the Flash Flood Watch previously in effect for Cameron, Willacy, Kenedy, and Hidalgo Counties until 7 AM CDT this morning has been cancelled. Rapidly waning deep tropical moisture, as well as weak 500 mb troughiness over the BRO CWFA, will support only low-end scattered convection for Deep South Texas and the Rio Grande Valley today. Tonight and Sunday, overall dry weather will occur as lower precipitable water values and building mid-level high pressure combine. Daytime high temperatures will begin to creep upwards during the forecast period, but should remain at below normal levels for this time of year. LONG TERM (Sunday Night through Friday): Two areas of mid-level ridging, one over the southwestern United States and the other over the western Atlantic, will largely influence weather across Deep South Texas to begin the long term, with mainly dry conditions under partly to mostly sunny skies expected through Monday. For Tuesday, a mid-level low traversing the Midwestern United States will help to bring a trough axis southward through Texas while a weak inverted trough simultaneously develops over northern Mexico. These two features will act to increase rain chances slightly for Tuesday and Wednesday. By Thursday, the ridge over the western Atlantic will begin to retrograde westward. Meanwhile, the ridge over the southwestern United States will begin to break down as a series of troughs begin to traverse the northwestern and north-central United States. This may allow for a few mid-level disturbances to propagate toward Deep South Texas at the end of the long term, which would allow for some slightly increased rain chances again. Despite some uncertainty in exact rain chances for Thursday and Friday, the signal remains fairly strong for temperatures remaining a few degrees below seasonal normals for the foreseeable future. MARINE (Now through Sunday): An enhanced pressure gradient over the western Gulf of Mexico will continue to produce slightly adverse marine conditions along the Lower Texas Coast, especially for the Gulf of Mexico waters between 0 and 60 nautical miles offshore. The combination of winds and seas will likely require Small Craft Exercise Caution for the nearshore and offshore Gulf waters through the period. Better conditions are anticipated for the Laguna Madre. Sunday Night through Wednesday: The pressure gradient is expected to weaken and then remain generally unperturbed across the lower Texas coastal waters through much of the long term. As a result, southeast winds generally between 10-15 kts and wave heights of 3-5 ft will be common. No extended periods of SCEC conditions are anticipated at this time. Showers and thunderstorms may be a concern across the coastal waters on Tuesday and Wednesday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 87 78 90 78 / 40 10 0 0 BROWNSVILLE 88 79 91 78 / 30 10 10 0 HARLINGEN 88 77 92 77 / 30 10 10 0 MCALLEN 88 77 92 78 / 30 10 10 0 RIO GRANDE CITY 90 77 95 76 / 20 10 10 0 SOUTH PADRE ISLAND 84 81 85 81 / 40 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...High Rip Current Risk through this evening for TXZ256-257-351. GM...None. && This product is also available on the web at: https://weather.gov/rgv
Hazardous weather outlook, Jul 10, 4:16 AM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 416 AM CDT Sat Jul 10 2021 TXZ248>257-351-353-111100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 416 AM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the local beaches Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-111100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 416 AM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are forecast for today. Any of the thunderstorms will have the ability to produce strong gusty winds and locally higher waves. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, Jul 10, 12:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1239 PM CDT Sat Jul 10 2021
TXZ255-101830-
Inland Cameron TX-
1239 PM CDT Sat Jul 10 2021
...SPECIAL WEATHER STATEMENT...
At 1236 PM CDT, Doppler radar was tracking showers and isolated
thunderstorms over portions of Cameron county, moving north at 35
mph.
Winds in excess of 30 mph and brief heavy rain will be possible with
this activity.
Locations impacted include...
Brownsville, Harlingen, San Benito, Los Fresnos, Rancho Viejo, Rio
Hondo, Palm Valley, Olmito, Port Of Brownsville, Southmost and La
Paloma.
LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
2589 9752 2592 9753 2594 9758 2599 9763
2600 9762 2601 9765 2603 9764 2603 9769
2602 9769 2602 9770 2629 9783 2631 9746
2592 9735 2591 9737 2589 9736 2584 9737
TIME...MOT...LOC 1736Z 160DEG 33KT 2603 9755
McGinnisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:05 PM CDT | Areal Flood Advisory | BRO | Cameron | 55 min |
| Jul 9, 11:03 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 57 min |
| Jul 10, 3:31 AM CDT | Rip Current Statement | BRO | Kenedy | 15 hr |
| Jul 10, 2:32 PM CDT | Special Marine Warning | BRO | 43 min | |
| Jul 10, 3:05 PM CDT | Special Marine Warning | BRO | 25 min | |
| Jul 10, 3:13 PM CDT | Special Marine Warning | BRO | 32 min | |
| Jul 10, 3:41 PM CDT | Special Marine Warning | BRO | 34 min | |
| Jul 10, 3:44 PM CDT | Special Marine Warning | BRO | 31 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.